Lancaster EPrints

Displacement convexity for the generalized orthogonal ensemble.

Blower, Gordon (2004) Displacement convexity for the generalized orthogonal ensemble. Journal of Statistical Physics, 116 (5/6). pp. 1359-1387. ISSN 0022-4715

Full text not available from this repository.

Abstract

The paper considers the generalized ensemble of n by n real symmetric matrices that is invariant under the natural action of the real orthogonal group and that is given by a real potential function. Under various conditions on the potential, the empirical eigenvalue distributions converge weakly almost surely to a non random equilibrium measure as n tends to infinity. The logarithmic energy is displacement convex as a functional on charge distributions with fixed mean on the real line for such potentials.

Item Type: Article
Journal or Publication Title: Journal of Statistical Physics
Additional Information: The original publication is available at www.springerlink.com
Uncontrolled Keywords: random matrices ; statistical mechanics
Subjects: Q Science > QA Mathematics
Departments: Faculty of Science and Technology > Mathematics and Statistics
ID Code: 1696
Deposited By: Professor Gordon Blower
Deposited On: 18 Feb 2008 09:46
Refereed?: Yes
Published?: Published
Last Modified: 07 Dec 2016 01:11
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/1696

Actions (login required)

View Item